ISSN : 1300-0012   E-ISSN 2458-9446 Home      |      Contact      |      TR
 
 
Volume: 33  Issue: 4  Year: 2020
  Metabolic Acidosis During The Relapse Treatment Of Idiopathic Intracranial Hypertension [Ağrı]
Ağrı. Ahead of Print: AGRI-05025 | DOI: 10.14744/agri.2021.05025  

Metabolic Acidosis During The Relapse Treatment Of Idiopathic Intracranial Hypertension

Özlem Güngör Tunçer1, Mecbure Nalbantoglu2, Elvan Alper Sengul3, Betül Baykan4
1Department of Neurology, Memorial Sisli Hospital, Istanbul,Turkey
2Department of Neurology, Demiroğlu Bilim University, Istanbul, Turkey
3Department of Ophtalmology, Demiroğlu Bilim University, Istanbul,Turkey
4Department of Neurology,Istanbul University, Istanbul Medical Faculty, Istanbul, Turkey

Dört yıl önce İİH tanısı almış, 40 yaşında bir kadın hekim hasta, son yıllarda herhangi bir ilaç kullanmadan remisyonda takip edilmekteydi. COVID-19 salgınının başlangıcından bu yana yüksek riskli alanda ve stress altında çalışan hasta, gün boyunca uzun süreler kişisel koruyucu ekipman (PPE) (N95 maskesi, koruyucu giysi, gözlük ve koruyucu başlık) kullanıyordu. Bu süreçte hastanın baş ağrıları tekrar ortaya çıktı ve İİH nüksü nedeniyle asetazolamid, ardından topiramat ve diyet tedavisi başlandı. İİH tedavisi sırasında, tedavinin çok nadir bir yan etkisi olan ve hastanın ilk atağında daha yüksek dozlarda tedavi altında olmasına karşın görülmeyen semptomatik metabolik asidoz, nefes darlığı ve göğüs sıkışma hissi ile karakterize bulgu ve semptomlar ortaya çıktı. Burada, COVID-19 salgını sırasında İİH tanısı ve yönetiminde ortaya çıkan sorunlar tartışılacaktır.

Keywords: Acetazolamide, intracranial hypertension, papilledema, metabolic acidosis, SARS-CoV-2 pandemic.


İdiyopatik İntrakraniyal Hipertansiyon Relaps Tedavisi Sırasında Metabolik Asidoz

Özlem Güngör Tunçer1, Mecbure Nalbantoglu2, Elvan Alper Sengul3, Betül Baykan4
1Memorial Hastanesi,Nöroloji Bölümü, Şişli, İstanbul
2Demiroğlu Bilim Üniversitesi, Nöroloji Anabilim Dalı, İstanbul
3Demiroğlu Bilim Üniversitesi, Göz Hastalıkları Anabilim Dalı, İstanbul
4İstanbul Üniversitesi, İstanbul Tıp Fakültesi, Nöroloji Anabilim Dalı, İstanbul

We herein present a 40-year-old female physician who was diagnosed with IIH 4 years ago. In the last years, the patient was in remission without any medications. Since the onset of COVID-19 pandemic she has been stressfully working in the high-risk area, therefore using personal protective equipment (PPE) (N95 mask, protective clothing, goggles and protective cap) during the day for extended periods. Her headaches recurred and the patient was diagnosed with a relapse of IIH; acetazolamide and afterward topiramate were initiated, with diet treatment. Symptomatic metabolic acidosis, which is otherwise a rare side effect of the IIH treatment and not seen in her first attack even with higher doses, developed during the follow-up, presenting with shortness of breath and chest tightening. The emerging problems of IIH diagnosis and management during the COVID-19 pandemic will be discussed.

Anahtar Kelimeler: Asetazolamid, intrakranyal hipertansiyon, papilödem, metabolic asidoz, SARS-CoV-2 pandemisi




Corresponding Author: Özlem Güngör Tunçer, Türkiye


TOOLS
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar




   
Copyright © 2021 The Journal of The Turkish Society of Algology, All Rights Reserved.